Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS San Diego, CA

December 19, 2010San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Dec 19, 2010, 4:45 PM PST for San Bernardino County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 19, 2010, 4:45 PM PST (00:45 UTC)
Expired
Dec 19, 2010, 8:45 PM PST
In force
4 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 53 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 5:15 PM PSTFLOOD1 Se Wrightwood, CAA SURGE OF DEBRIS FLOW OCCURRED AT SHEEP CREEK AROUND 515 PM. THE CROSSING OF LONE PINE ROAD AND SHEEP CREEK HAD DEBRIS 6 TO 8 FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WGUS56 KSGX 200045
FFWSGX
CAC071-200445-
/O.NEW.KSGX.FF.W.0025.101220T0045Z-101220T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 PM PST SUN DEC 19 2010

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 845 PM PST

* AT 430 PM PST...FLASH FLOODING WAS REPORTED ALONG LYTLE CREEK IN 
  THE FOOTHILLS OF THE SAN GABRIEL MOUNTAINS. LYTLE CREEK WAS 
  OVERFLOWING GLEN HELEN PARKWAY AT LYTLE CREEK ROAD. WATER WAS ONE 
  FOOT FROM OVERFLOWING THE LEVEE. DEBRIS FLOWS WERE ALSO OCCURRING
  ALONG SHEEP CREEK NEAR WRIGHTWOOD AND ALONG MILL CREEK NEAR FOREST
  FALLS. 

* RAINFALL RATES HAVE LOCALLY EXCEEDED ONE INCH PER HOUR ON 
  SOUTH FACING SLOPES OF THE SAN GABRIEL AND SAN BERNARDINO 
  MOUNTAINS LATE THIS AFTERNOON. OCCASIONAL HEAVY RAINS WILL 
  CONTINUE THROUGH EARLY EVENING. LOCATIONS IN THE WARNING INCLUDE 
  BUT ARE NOT LIMITED TO LYTLE CREEK...WRIGHTWOOD AND DEVORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WATERSHEDS BURNED IN 2009 BY THE SHEEP FIRE IN SAN BERNARDINO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. NEIGHBORHOODS, STREETS AND ROADS LOCATED ALONG
DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS CAN BE IMPACTED BY
FLOODS AND DEBRIS FLOWS. DEBRIS FLOWS CAN IMPACT HIGHWAY 138, LONE
PINE CANYON ROAD, LYTLE CREEK ROAD, SHEEP CANYON ROAD, AND SWARTHART
CANYON ROAD, PARTICULARLY WHERE THEY CROSS BURNED DRAINAGES.

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3436 11762 3419 11682 3406 11690 3415 11723
      3414 11762

$$

MAXWELL
2 follow-up statements
372 
WGUS76 KSGX 200205
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 PM PST SUN DEC 19 2010

CAC071-200445-
/O.CON.KSGX.FF.W.0025.000000T0000Z-101220T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
605 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...

AT 601 PM PST...HEAVY RAIN WAS CONTINUING...THOUGH THE INTENSITY HAD 
DECREASED SLIGHTLY SINCE 500 PM. MOST RAINFALL RATES WERE AROUND 
ONE-HALF INCH PER HOUR ON THE SOUTH SLOPES OF THE SAN GABRIEL AND 
SAN BERNARDINO MOUNTAINS...WITH 3 HOUR TOTALS OF LOCALLY TWO AND 
ONE-HALF INCHES. FLOODING WAS CONTINUING ALONG LYTLE CREEK AT GLEN 
HELEN PARKWAY NEAR FONTANA AND ALONG SHEEP CREEK NEAR WRIGHTWOOD 
WHERE DEBRIS FLOW OF UP TO 6 TO 8 FEET DEEP WAS ALSO OCCURRING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYTLE 
CREEK...DEVORE AND WRIGHTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WATERSHEDS BURNED IN 2009 BY THE SHEEP FIRE IN SAN BERNARDINO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. NEIGHBORHOODS, STREETS AND ROADS LOCATED ALONG
DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS CAN BE IMPACTED BY
FLOODS AND DEBRIS FLOWS. DEBRIS FLOWS CAN IMPACT HIGHWAY 138, LONE
PINE CANYON ROAD, LYTLE CREEK ROAD, SHEEP CANYON ROAD, AND SWARTHART
CANYON ROAD, PARTICULARLY WHERE THEY CROSS BURNED DRAINAGES.

&&

LAT...LON 3436 11762 3419 11682 3406 11690 3415 11723
      3414 11762

$$

MAXWELL
623 
WGUS76 KSGX 200437
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
837 PM PST SUN DEC 19 2010

CAC071-200445-
/O.EXP.KSGX.FF.W.0025.000000T0000Z-101220T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
837 PM PST SUN DEC 19 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PST FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...

WHILE MODERATE TO OCCASIONALLY HEAVY RAINS CONTINUED OVER THE SAN 
BERNARDINO COUNTY MOUNTAINS...INTENSITIES WERE LESS THAN THIS 
AFTERNOON...AND THE FLASH FLOODING THREAT HAS DIMINISHED. 
HOWEVER...LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS WILL 
STILL BE POSSIBLE TONIGHT.

LAT...LON 3436 11762 3419 11682 3406 11690 3415 11723
      3414 11762

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 19, 2:00 PM PST, 2 hours 45 minutes earlier.

Area forecast discussion, Dec 19, 2:00 PM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SUN DEC 19 2010

.SYNOPSIS...MOIST WEST FLOW WILL CONTINUE TO BRING PERIODS OF RAIN
THROUGH WEDNESDAY. THE LOW PRESSURE TROUGH OVER THE EAST PACIFIC
WILL FINALLY MOVE OUT OF THE AREA WEDNESDAY NIGHT...AND BUILDING
HIGH PRESSURE WILL BRING DRY WEATHER THURSDAY THROUGH SATURDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

LIGHT RAIN CONTINUES ACROSS THE REGION...WITH MODERATE RAIN IN THE
MOUNTAINS. THE PLUME OF MOISTURE AND HEAVIEST RAIN IS MOVING THROUGH
LOS ANGELES AND WILL SPREAD SOUTHEAST THIS AFTERNOON AND EVENING.
WINDS ARE PRETTY STRONG AT THE MOUNTAIN/DESERT INTERFACES AND A WIND
ADVISORY IS IN EFFECT UNTIL LATE EVENING THERE. THE MOISTURE HOSE
RETREATS A BIT NORTH AGAIN LATE TONIGHT AND MONDAY MORNING...MAYBE
GIVING SAN DIEGO COUNTY A BREAK. THEN MONDAY AFTERNOON AND EVENING
THE HOSE COMES SOUTH AGAIN AND CONTINUES THROUGH TUESDAY. THE UPPER
LOW OFF THE COAST FINALLY GETS ENOUGH COURAGE TO MOVE INLAND. THIS
WILL PUSH THE LAST WAVE OF RAIN THROUGH THE AREA IN THE FORM OF A
COLD FRONT ON WEDNESDAY. THIS IS WHEN SNOW LEVELS WILL FINALLY COME
DOWN AND DUMP SOME SNOW AT AND ABOVE THE SKI RESORTS JUST BEFORE THE
STORM ENDS. FLOODING WILL BE THE MAIN CONCERN THE NEXT FEW DAYS AND
WILL BE MOST PROBABLE IN THE COASTAL SLOPES OF THE SAN BERNARDINO
MOUNTAINS WHERE SOME ROADS WILL BE IMPASSABLE. EXPECT PLENTY OF
LOCAL URBAN FLOODING AS WELL. THE LOW QUICKLY EJECTS WEDNESDAY
EVENING AND ON THURSDAY A HIGH PRESSURE RIDGE BUILDS. OUR WEATHER
LOOKS DRY THROUGH CHRISTMAS DAY...ALTHOUGH THE NEXT STORM SYSTEM
LOOKS READY TO BRING MORE RAIN SUNDAY.

&&

.AVIATION...
192100Z...LIGHT TO MODERATE SHOWERS WILL CONTINUE THROUGH MONDAY.
INCREASING SOUTH TO SOUTHWEST WINDS WITH GUSTS TO AROUND 20KT THIS
AFTERNOON IN THE COASTAL BASIN WITH GUSTS TO OVER 30 KT IN THE
MOUNTAINS AND ASSOCIATED UDDFS AND LLWS IN THE DESERTS. VARIABLE
CIGS BETWEEN 1500 FT AND 2500 FT MSL...LOCALLY DOWN TO 300-800 FT
MSL IN HEAVIER SHOWERS. VSBY 3-5SM WITH LOCAL 1-2SM IN RAIN. HIGHER
TERRAIN WILL BE OBSCURED.

.MARINE...
STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY TONIGHT WITH GUSTS TO
30 KT AT TIMES AND A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM
THIS EVENING. MODERATE WEST NORTHWEST SWELL WILL CONTINUE THROUGH
TUESDAY. A SOUTH TO SOUTHWEST WIND SWELL IS EXPECTED TO BEGIN TO
MOVE IN MONDAY AND CONTINUE THROUGH WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

WIND ADVISORY FOR MOUNTAINS AND DESERTS...SEE LAXNPWSGX.

&&

PUBLIC...MM
AVIATION...SS
Hazardous weather outlook, Dec 19, 10:00 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST SUN DEC 19 2010

CAZ042-043-048-050-055>058-060>062-201200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1000 AM PST SUN DEC 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

THE SOUTHERN EDGE OF THE PACIFIC PLUME WILL BRING PERIODS OF LIGHT
TO MODERATE RAIN TOO MUCH OF THE AREA FROM THE MOUNTAINS WEST.
LOCALLY HEAVY RAIN WILL CONTINUE IN THE SAN BERNARDINO MOUNTAINS.
BREEZY WITH SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55
MPH AT TIMES ESPECIALLY WHERE THE MOUNTAINS MEET THE DESERTS. AREAS
OF DENSE FOG WILL SHROUD THE MOUNTAINS.

WIND ADVISORY FOR MOUNTAINS AND DESERTS UNTIL 10 PM...SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CORE OF THE PACIFIC PLUME WILL MOVE SOUTH INTO SOUTHERN
CALIFORNIA...BRINGING PERIODS OF HEAVY RAIN AND THE POTENTIAL FOR
FLASH FLOODING FROM LATE MONDAY AFTERNOON THROUGH WEDNESDAY.
CONTINUED BREEZY. HEAVY SNOW IS POSSIBLE IN THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS ABOVE 6500 FEET TUESDAY NIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE/MM

In the hours before

Local storm report, Dec 19, 12:40 PM PST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     FLOOD            WSW FOREST FALLS        34.09N 116.92W
12/19/2010                   SAN BERNARDINO     CA   CO-OP OBSERVER

            STREAM FLOODING. SMALL TRIBUTARIES OR MILL CREEK ARE
            BEGINNING TO SHOW FLOW RATES THAT HAVE AN ADVERSE
            POTENTIAL FOR DRIVING, WITH POTENTIAL OF MUD/DEBRIS FLOW
            INCREASING HOURLY. COUNTY CREW IS WORKING ON VALLEY OF
            THE FALLS DRIVE - INGRESS/EGRESS - FOR FOREST FALLS AT
            THIS TIME.

&&

TS
Local storm report, Dec 19, 1:05 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLOOD            1 SE WRIGHTWOOD         34.35N 117.62W
12/19/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SHEEP CREEK HAD A SUDDEN SURGE IN FLOW TO 4 FEET AT 0745
            PST. CREEK HAD BEEN FLOWING AT ABOUT 1 TO 2 FEET WITH MUD
            SLURRY FOR SEVERAL HOURS PRIOR. DURING THE SURGE, CREEK
            CARRIED LARGE BOULDERS SEVERAL FEET IN DIAMETER AS WELL
            AS LOGS SEVERAL FEET LONG AND OVER 1 FOOT DIAMETER. NO
            VISUAL EVIDENCE, BUT SPOTTER BELIEVES LONE PINE CANYON
            ROAD WOULD BE IMPASSABLE WHERE IT CROSSES SHEEP CREEK
            BECAUSE ROAD DIPS DOWN TO CREEK BOTTOM THERE.

&&

TS
Local storm report, Dec 19, 1:11 PM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     FLOOD            1 SE WRIGHTWOOD         34.35N 117.62W
12/19/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SHEEP CREEK HAD A SUDDEN SURGE IN FLOW TO 4 FEET AT
            APPROXIMATELY 0745 PST. PRIOR TO THAT, CREEK HAD BEEN
            FLOWING AT ABOUT 1 TO 2 FEET WITH MUD SLURRY FOR SEVERAL
            HOURS. DURING THE SURGE, THE CREEK CARRIED LARGE BOULDERS
            SEVERAL FEET IN DIAMETER AS WELL AS LOGS SEVERAL FEET
            LONG AND OVER A FOOT IN DIAMETER. NO VISUAL EVIDENCE, BUT
            SPOTTER BELIEVES LONE PINE CANYON ROAD - NOT IN BURN AREA
            - WOULD BE IMPASSABLE WHERE IT CROSSES SHEEP CREEK
            BECAUSE ROAD DIPS DOWN TO CREEK BOTTOM WHERE IT CROSSES.

0939 AM     NON-TSTM WND GST HESPERIA                34.42N 117.30W
12/19/2010  M62 MPH          SAN BERNARDINO     CA   TRAINED SPOTTER

            AT 0804 PST, SPOTTER SBD324 MEASURED WIND GUST OF 62 MPH
            FROM THE SOUTH. SEVERAL FENCES WERE BLOWN DOWN IN THE
            LOCAL NEIGHBORHOOD. WINDS HAD BEEN SUSTAINED AT 40 MPH
            FROM THE S-SW DURING THE PEAK OF THE EVENT BETWEEN 0800
            AND 0830 PST, WITH REGULAR GUSTS OVER 50 MPH EVERY COUPLE
            MINUTES DURING THAT TIME. WINDS BACKED OFF BY 0930 PST TO
            23 MPH WITH GUST TO 35 MPH.

&&

TS
Local storm report, Dec 19, 4:29 PM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            4 E BREA                33.92N 117.80W
12/19/2010                   ORANGE             CA   TRAINED SPOTTER

            DEBRIS FLOWS FROM A CLIFF WERE REPORTED FALLING ONTO
            CARBON CANYON ROAD EAST OF BREA.

&&

BM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:11 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego5 hr
Dec 19, 9:00 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego4 hr
Dec 20, 4:52 AM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego61 hr
Dec 20, 2:26 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego6 hr
Dec 20, 3:14 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego10 hr
Dec 20, 3:25 PM PSTFlash Flood WarningSGXRiverside, San Bernardino7 hr

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.